Alert archive / Utah / Red Flag Warnings in 2006

Red Flag Warning 36, NWS Salt Lake City, UT

August 16, 2006

NWS Salt Lake City, UT issued this red flag warning at Aug 16, 2006, 3:23 AM MDT. It took effect at Aug 16, 2006, 10:00 AM MDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 16, 2006, 3:23 AM MDT (09:23 UTC)
In effect from
Aug 16, 2006, 10:00 AM MDT
Expired
Aug 16, 2006, 10:00 PM MDT
In force
12 hr
Issued by
NWS Salt Lake City, UT

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KSLC 160923
RFWSLC

RED FLAG WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
323 AM MDT WED AUG 16 2006

UTZ420-423-426-434-435-437-439-161600-
/O.NEW.KSLC.FW.W.0036.060816T1600Z-060817T0400Z/
GREAT SALT LAKE DESERT AND MOUNTAINS-SALT LAKE AND TOOELE VALLEYS-
WASATCH MOUNTAINS NORTH OF I80-
WEST CENTRAL DESERTS AND MOUNTAINS-
SOUTHWEST DESERTS AND MOUNTAINS-
SOUTHWEST AND SOUTH CENTRAL MOUNTAINS-UTAHS DIXIE AND ZION CANYON-
323 AM MDT WED AUG 16 2006

...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 10 PM
MDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES. 
THIS WARNING IS FOR FIRE WEATHER ZONES 420...434...435...437...AND
439 IN WESTERN UTAH...AND 433 AND 426 IN NORTHERN UTAH...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO
10 PM MDT THIS EVENING. 

SOUTHERLY WINDS WILL INCREASE TODAY ACROSS MUCH OF WESTERN AND
NORTHERN UTAH. THIS COMBINED WITH DRIER AIR MOVING IN WILL PUSH
RELATIVE HUMIDITIES BELOW 15 PERCENT ACROSS A GOOD PORTION OF 
THE STATE. AS A RESULT...A RED FLAG WARNING IS IN EFFECT FROM
10AM TO 10PM FOR WESTERN AND PORTIONS OF NORTHERN UTAH. THE WINDS
WILL BE STRONGEST ACROSS WEST CENTRAL UTAH AND THE NORTHWEST
DESERTS...AS WELL AS IN THE TOOELE VALLEY.

WINDS WILL MAKE ACTIVE FIRES VERY ERRATIC AND DANGEROUS AT TIMES.
WINDS ARE NOT EXPECTED TO DROP MUCH TOMORROW EVENING...HOWEVER
RELATIVE HUMIDITIES ARE EXPECTED TO CLIMB TO ABOVE CRITICAL LEVELS
AFTER 10PM MDT.

A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY.

$$
3 follow-up statements
000 
WWUS85 KSLC 161821
RFWSLC

RED FLAG WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1221 PM MDT WED AUG 16 2006

UTZ420-423-426-434-435-437-439-170400-
/O.CON.KSLC.FW.W.0036.000000T0000Z-060817T0400Z/
GREAT SALT LAKE DESERT AND MOUNTAINS-SALT LAKE AND TOOELE VALLEYS-
WASATCH MOUNTAINS NORTH OF I80-
WEST CENTRAL DESERTS AND MOUNTAINS-
SOUTHWEST DESERTS AND MOUNTAINS-
SOUTHWEST AND SOUTH CENTRAL MOUNTAINS-UTAHS DIXIE AND ZION CANYON-
1221 PM MDT WED AUG 16 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS
EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY. THIS WARNING IS
FOR FIRE WEATHER ZONES 420...423...426...434...435...437...AND 439
IN WESTERN UTAH...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS
EVENING.

WINDS HAVE ALREADY BEGUN TO INCREASE TODAY OVER NORTHERN AND
WESTERN UTAH...WITH SOME AREAS ALREADY SEEING GUSTS AROUND 25
MPH. WINDS SHOULD CONTINUE TO INCREASE THIS AFTERNOON...WITH
GUSTS OF 30 TO 35 MPH POSSIBLE. THE WINDS WILL BE STRONGEST
ACROSS WEST CENTRAL UTAH AND THE NORTHWEST DESERTS...AS WELL AS
IN THE TOOELE VALLEY. ADDITIONALLY...DRY AIR IS MOVING INTO THE
AREA AND RELATIVE HUMIDITIES ARE ALREADY AT OR BELOW CRITICAL
LEVELS IN NORTHWESTERN UTAH. RELATIVE HUMIDITIES SHOULD CONTINUE
TO DROP ACROSS NORTHERN AND WESTERN UTAH...AND SOME AREAS WILL SEE
SEVERE FIRE WEATHER CONDITIONS.

WINDS WILL MAKE ACTIVE FIRES VERY ERRATIC AND DANGEROUS AT TIMES.
WINDS ARE NOT EXPECTED TO DROP MUCH THIS EVENING...HOWEVER
RELATIVE HUMIDITIES ARE EXPECTED TO CLIMB TO ABOVE CRITICAL
LEVELS AFTER 10PM MDT.

A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY.

$$

TRAPHAGAN
000 
WWUS85 KSLC 162113
RFWSLC

RED FLAG WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
313 PM MDT WED AUG 16 2006

UTZ434-435-437-439-170400-
/O.NEW.KSLC.FW.A.0021.060817T1600Z-060818T0400Z/
/O.CON.KSLC.FW.W.0036.000000T0000Z-060817T0400Z/
WEST CENTRAL DESERTS AND MOUNTAINS-
SOUTHWEST DESERTS AND MOUNTAINS-
SOUTHWEST AND SOUTH CENTRAL MOUNTAINS-UTAHS DIXIE AND ZION CANYON-
313 PM MDT WED AUG 16 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS
EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY. THIS WARNING
INCLUDES FIRE WEATHER ZONES 434...435...437...AND 439 IN
WESTERN UTAH....
...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY. THIS WATCH
INCLUDES FIRE WEATHER ZONES 434...435...437...AND 439 IN
WESTERN UTAH...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY EVENING. A RED FLAG WARNING REMAINS IN EFFECT UNTIL
10 PM MDT THIS EVENING. 

WINDS HAVE BECOME STRONG TODAY OVER NORTHERN AND WESTERN UTAH...WITH
SOME AREAS ALREADY SEEING GUSTS OF 30 TO 35 MPH.THE WINDS ARE STRONGEST
ACROSS WEST CENTRAL UTAH AND THE NORTHWEST DESERTS...AS WELL AS IN
THE TOOELE VALLEY. ADDITIONALLY...DRY AIR IS MOVING INTO THE AREA
AND RELATIVE HUMIDITIES ARE ALREADY AT OR BELOW CRITICAL LEVELS IN
NORTHWESTERN UTAH. RELATIVE HUMIDITIES SHOULD CONTINUE TO DROP
ACROSS NORTHERN AND WESTERN UTAH...AND SOME AREAS WILL SEE SEVERE
FIRE WEATHER CONDITIONS...SO THE RED FLAG WARNING REMAINS IN
EFFECT UNTIL 10 PM.

WINDS WILL MAKE ACTIVE FIRES VERY ERRATIC AND DANGEROUS AT TIMES.
WINDS ARE NOT EXPECTED TO DROP MUCH THIS EVENING...HOWEVER
RELATIVE HUMIDITIES ARE EXPECTED TO CLIMB TO ABOVE CRITICAL
LEVELS AFTER 10PM MDT.

WINDS WILL DECREASE IN NORTHERN UTAH BEHIND A DRY COOL FRONT
PASSING THROUGH OVERNIGHT. HOWEVER...WINDS ARE EXPECTED TO BREEZY
AGAIN TOMORROW ACROSS WEST CENTRAL AND SOUTHWESTERN UTAH. WITH A
DRIER AIRMASS EXPECTED OVER THAT AREA TOMORROW...RED FLAG
CONDITIONS ARE POSSIBLE...AND A FIRE WEATHER WATCH HAS BEEN ISSUED.

A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY.

A FIRE WEATHER WATCH MEANS THAT SEVERE FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$

UTZ420-423-426-170400-
/O.CON.KSLC.FW.W.0036.000000T0000Z-060817T0400Z/
GREAT SALT LAKE DESERT AND MOUNTAINS-SALT LAKE AND TOOELE VALLEYS-
WASATCH MOUNTAINS NORTH OF I80-
313 PM MDT WED AUG 16 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS
EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER
ZONES 420...423...AND 426 IN NORTHERN UTAH...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS
EVENING. 

WINDS HAVE BECOME STRONG TODAY OVER NORTHERN AND WESTERN UTAH...WITH
SOME AREAS ALREADY SEEING GUSTS OF 30 TO 35 MPH.THE WINDS ARE STRONGEST
ACROSS WEST CENTRAL UTAH AND THE NORTHWEST DESERTS...AS WELL AS IN
THE TOOELE VALLEY. ADDITIONALLY...DRY AIR IS MOVING INTO THE AREA
AND RELATIVE HUMIDITIES ARE ALREADY AT OR BELOW CRITICAL LEVELS IN
NORTHWESTERN UTAH. RELATIVE HUMIDITIES SHOULD CONTINUE TO DROP
ACROSS NORTHERN AND WESTERN UTAH...AND SOME AREAS WILL SEE SEVERE
FIRE WEATHER CONDITIONS...SO THE RED FLAG WARNING REMAINS IN
EFFECT UNTIL 10 PM.

WINDS WILL MAKE ACTIVE FIRES VERY ERRATIC AND DANGEROUS AT TIMES.
WINDS ARE NOT EXPECTED TO DROP MUCH THIS EVENING...HOWEVER
RELATIVE HUMIDITIES ARE EXPECTED TO CLIMB TO ABOVE CRITICAL
LEVELS AFTER 10PM MDT. WINDS WILL DECREASE OVERNIGHT BEHIND A DRY
COOL FRONT MOVING THROUGH THE AREA.

A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY.

$$

TRAPHAGAN
000 
WWUS85 KSLC 170403
RFWSLC

RED FLAG WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1003 PM MDT WED AUG 16 2006

UTZ420-171215-
/O.EXP.KSLC.FW.W.0036.000000T0000Z-060817T0400Z/
/O.EXA.KSLC.FW.A.0021.060817T1600Z-060818T0400Z/
GREAT SALT LAKE DESERT AND MOUNTAINS-
1003 PM MDT WED AUG 16 2006

...RED FLAG WARNING WILL EXPIRE AT 10 PM MDT THIS EVENING...
...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY EVENING FOR LOW RELATIVE HUMIDITIES AND GUSTY SOUTH
SOUTHWEST WINDS. THIS WATCH IS IN EFFECT FOR THE NORTHWEST 
DESERTS OF UTAH SOUTH OF I-80 AND INCLUDES FIRE WEATHER ZONE 
420...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A FIRE
WEATHER WATCH FOR LOW RELATIVE HUMIDITIES AND GUSTY SOUTH TO
SOUTHWEST WINDS FOR THE NORTHWEST DESERTS OF UTAH SOUTH OF I-80.
THIS WATCH IS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY
EVENING.

THE RED FLAG WARNING WILL EXPIRE AT 10 PM MDT THIS EVENING. SOME
SITES OVER THE AREA WILL BE NEAR CRITICAL FIRE WEATHER
CONDITIONS...BUT ARE NOT EXPECTED TO REACH CRITICAL FIRE WEATHER
CRITERIA THROUGHOUT TONIGHT.

A DRY COLD FRONT WILL APPROACH THE AREA THURSDAY AFTERNOON. BREEZY
TO WINDY CONDITIONS ARE EXPECTED TO DEVELOP OUT AHEAD OF THE COLD
FRONT AS STRONG SOUTH TO SOUTHWEST WINDS AT THE UPPER LEVELS OF
THE ATMOSPHERE MIX DOWN AND COMBINE WITH THE DRY AIRMASS ALREADY
IN PLACE.

A FIRE WEATHER WATCH MEANS THAT SEVERE FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$

UTZ434-435-437-439-171215-
/O.EXP.KSLC.FW.W.0036.000000T0000Z-060817T0400Z/
/O.CON.KSLC.FW.A.0021.060817T1600Z-060818T0400Z/
WEST CENTRAL DESERTS AND MOUNTAINS-
SOUTHWEST DESERTS AND MOUNTAINS-
SOUTHWEST AND SOUTH CENTRAL MOUNTAINS-UTAHS DIXIE AND ZION CANYON-
1003 PM MDT WED AUG 16 2006

...RED FLAG WARNING WILL EXPIRE AT 10 PM MDT THIS EVENING...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH THURSDAY EVENING FOR LOW RELATIVE HUMIDITIES AND GUSTY
SOUTH TO SOUTHWEST WINDS. THIS WATCH INCLUDES WESTERN VALLEYS
OF UTAH AND SOUTHWEST AND SOUTH CENTRAL MOUNTAINS AND INCLUDES
FIRE WEATHER ZONES 434...435...437...AND 439...

THE RED FLAG WARNING WILL EXPIRE AT 10 PM MDT THIS EVENING. SOME
SITES OVER THE AREA WILL BE NEAR CRITICAL FIRE WEATHER
CONDITIONS...BUT ARE NOT EXPECTED TO REACH CRITICAL FIRE WEATHER
CRITERIA THROUGHOUT TONIGHT.

A DRY COLD FRONT WILL APPROACH THE AREA THURSDAY AFTERNOON. BREEZY
TO WINDY CONDITIONS ARE EXPECTED TO DEVELOP OUT AHEAD OF THE COLD
FRONT AS STRONG SOUTH TO SOUTHWEST WINDS AT THE UPPER LEVELS OF
THE ATMOSPHERE MIX DOWN AND COMBINE WITH THE DRY AIRMASS ALREADY
IN PLACE.

A FIRE WEATHER WATCH MEANS THAT SEVERE FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$

UTZ423-426-170515-
/O.EXP.KSLC.FW.W.0036.000000T0000Z-060817T0400Z/
SALT LAKE AND TOOELE VALLEYS-WASATCH MOUNTAINS NORTH OF I80-
1003 PM MDT WED AUG 16 2006

...RED FLAG WARNING WILL EXPIRE AT 10 PM MDT THIS EVENING...

THE RED FLAG WARNING WILL EXPIRE AT 10 PM MDT THIS EVENING. 

FIRE WEATHER CONDITIONS HAVE MODERATED OVER THE AREA AS RELATIVE
HUMIDITIES RECOVER AND WINDS LIGHTEN DUE TO THE LOSS OF DAYTIME
HEATING.

$$

HALL

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this red flag warning went out at Aug 16, 3:18 AM MDT, 5 minutes earlier.

Area forecast discussion, Aug 16, 3:18 AM MDT, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
318 AM MDT WED AUG 16 2006

.SYNOPSIS...DRY AIR WILL SPREAD OVER WESTERN UTAH TODAY WHILE A
MOIST AIRMASS REMAINS OVER EASTERN PORTIONS OF THE AREA. A DRY COOL
FRONT WILL PUSH INTO NORTHERN SECTIONS OF THE AREA TONIGHT.

&&

.DISCUSSION...SURFACE LOW PRESSURE IS OVER THE LAKE AGAIN THIS
MORNING WITH ASSOCIATED CONVERGENCE AND REMAINS OF AN UPPER TROUGH
STILL WORKING ACROSS NORTHERN UTAH. ISOLATED HIGH BASED
THUNDERSTORMS HAVE RESULTED FROM OGDEN...EXTENDING EAST TO SOUTHWEST
WYOMING. NAM DEPICTS THESE LIGHT SHOWERS WELL.

SATELLITE PW DATA AND SURFACE DEW POINT ANALYSIS INDICATES DRY AIR
NOW COVERS ALL OF WESTERN UTAH WITH A MOIST AIRMASS REMAINING OVER
THE EAST. NEXT TROUGH APPROACHING UTAH IS THE SYSTEM MOVING ONSHORE
OF OREGON AND NRN CALIFORNIA. THAT WILL INCREASE SOUTHERLY FLOW
ACROSS UTAH TODAY WITH A DRY COOL FRONT PUSHING INTO NORTHERN UTAH
TONIGHT...STALLING ACROSS CENTRAL SECTIONS THURSDAY AFTERNOON...THEN
REMAINING ACROSS UTAH AS A WEAK BOUNDARY THROUGH FRIDAY. DOWNWARD
TREND IN THUNDERSTORM COVERAGE THE NEXT FEW DAYS. BREEZY SOUTH WINDS
WILL AFFECT THE WESTERN VALLEYS AND MOUNTAIN AREAS TODAY AND
THURSDAY... BOOSTING TEMPERATURES FOR THE CENTRAL AND SOUTHERN
WASATCH FRONT TODAY.

GFS AND NAM QUITE DIFFERENT BY THE WEEKEND. NAM HAS DEEP MOISTURE
POOLED ACROSS THE SOUTHWEST...POISED TO SURGE NORTH BY SATURDAY
AFTERNOON. GFS HAS MUCH DRIER AIR OVER SOUTHERN CALIFORNIA AND
WESTERN ARIZONA WITH ONLY A MODEST INCREASE IN MOISTURE FORECAST FOR
UTAH OVER THE WEEKEND...MAINLY MOUNTAINS AND EAST. FORECAST
CURRENTLY FOLLOWS GFS SCENARIO.

&&

.FIRE WEATHER...VERY DRY AIRMASS WORKING INTO THE AREA FROM NEVADA
AND BREEZY SOUTH WINDS WILL BE ON THE INCREASE FOR ALL WESTERN
SECTIONS TODAY. HAVE EXPANDED THE RED FLAG WARNING FOR LOW RELATIVE
HUMIDITY COMBINED WITH WINDS GUSTING TO 30+ MPH. ALSO EXPECTING
LOWERING RELATIVE HUMIDITY FOR THE NORTHERN WASATCH MOUNTAINS TODAY
WITH BREEZY CONDITIONS DEVELOPING OVER THE HIGH VALLEYS OF RICH
COUNTY AND HOISTED A WARNING THERE. FOR THURSDAY...NORTHERN UTAH
VALLEYS NOT AS WINDY IN A POST FRONTAL ENVIRONMENT BUT BREEZY AND
DRY WEATHER CONTINUING FOR THE SOUTHWEST VALLEYS AND RED FLAG
WARNINGS MAY BE REQUIRED FOR THE SOUTHWEST CORNER OF UTAH AGAIN
THURSDAY...AS WELL AS THE PLATEAU EAST OF THE NORTHERN WASATCH.

&&

.AVIATION...SOUTHERLY FLOW TODAY IS EXPECTED TO PREVENT A FULL LAKE
BREEZE AT SLC. HOWEVER...THERE MAY BE A PERIOD OF LIGHT AND VARIABLE
WINDS IN THE 21Z TO 00Z TIMEFRAME THIS AFTERNOON. NO OTHER IMPACTS
TO AVIATION EXPECTED.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...

UT...RED FLAG WARNING FOR BREEZY WINDS COMBINED WITH LOW RH FOR ALL
     OF WESTERN UTAH AND THE NORTHERN WASATCH MOUNTAINS 1000 AM TO
     1000 PM FOR FIRE ZONES 420-423-426-434-435-437-439. SEE
     SLCRFWSLC.
WY...NONE.

&&

PUBLIC/FIRE...GIBSON
AVIATION...SMITH
Hazardous weather outlook, Aug 15, 4:31 AM MDT, 22 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
431 AM MDT TUE AUG 15 2006

UTZ001>021-WYZ021-161300-
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS-
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH-
CENTRAL AND SOUTHWEST MOUNTAINS-HENRY MOUNTAINS-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-SOUTHWEST WYOMING-
431 AM MDT TUE AUG 15 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL UTAH...
NORTHERN UTAH...SOUTHERN UTAH AND SOUTHWEST WYOMING.

.DAY ONE...TODAY AND TONIGHT

VERY DRY AIR WILL MOVE FROM NEVADA INTO EXTREME WESTERN UTAH
TODAY. COMBINED WITH BREEZY SOUTH WINDS...GUSTING TO 30-35
MPH...THE DRY AIRMASS WILL CREATE SEVERE FIRE WEATHER CONDITIONS
MAINLY FOR THE DUGWAY PROVING GROUNDS AND SALT FLATS. A RED FLAG
WARNING FOR SEVERE FIRE WEATHER HAS BEEN ISSUED...EFFECTIVE FROM
1000 AM TO 800 PM MDT.

FARTHER EAST A MOIST AIRMASS IS IN PLACE. THIS AFTERNOON AND
EVENING AN UPPER LEVEL DISTURBANCE WILL APPROACH UTAH FROM NEVADA.
THIS WILL RESULT IN THUNDERSTORMS...SOME STRONG...PRODUCING LOCAL
HEAVY RAIN AND SMALL HAIL. FLASH FLOODING IS POSSIBLE...ESPECIALLY
FOR SLOT CANYONS...RECENTLY BURNED TERRAIN AND URBAN AREAS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

FOR WEDNESDAY THROUGH FRIDAY...A DRIER AND MORE STABLE AIRMASS WILL
MOVE OVER THE OUTLOOK AREA WITH REDUCED THUNDERSTORM
ACTIVITY...MAINLY FOR THE HIGHER ELEVATIONS. THUNDERSTORMS WILL THEN
INCREASE IN COVERAGE AND INTENSITY OVER THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

GIBSON

The office that day

Everything else NWS Salt Lake City, UT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 16, 3:13 PM MDTFire Weather WatchSLC12 hr
Aug 16, 5:18 PM MDTSevere Thunderstorm WarningSLCEmery, Wayne27 min
Aug 16, 5:44 PM MDTSevere Thunderstorm WarningSLCEmery, Wayne16 min

Nearby

Red Flag Warnings in Utah, 2006Every red flag warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.